MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP LT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 74021165
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 10/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Study: new journey ii cr study id: (b)(6) subject: (b)(6) ae: 8.It was reported that, after a tka surgery performed on (b)(6) 2016, the patient started experiencing, on (b)(6) 2021, an intermittent achiness of the left knee at night; these events have been reported to be of mild severity.It is unknown if the patient has been given any treatments, interventions or medications to treat this adverse event.The patient's conditions have been reported as unresolved.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
H3, h6: given the nature of the alleged incident, the devices were not returned for evaluation.The clinical/medical investigation concluded that, the clinical study documents were reviewed.However, it did not provide any clinical insight into the reported issue of intermittent achiness of the left knee at night that started approximately five years post total knee arthroplasty.Therefore, there were no clinical factors identified which would have contributed to the reported event.Reportedly, the patient uses a wool wrap to treat the pain.The patient impact includes the pain, use of wool wrap.Future impact cannot be determined since the adverse event is unresolved and ongoing.No further clinical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral head, a review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data.For the base plate and insert, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed devices.For the patella, a review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness or, patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative
Results of investigation: given the nature of the alleged incident, the devices were not returned for evaluation.The clinical/medical investigation concluded that, the clinical study documents were reviewed.However, it did not provide any clinical insight into the reported issue of intermittent achiness of the left knee at night that started approximately five years post total knee arthroplasty.Therefore, there were no clinical factors identified which would have contributed to the reported event.Reportedly, the patient uses a wool wrap to treat the pain.The patient impact includes the pain, use of wool wrap.Future impact cannot be determined since the adverse event is unresolved and ongoing.No further clinical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the femoral component, a review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data.For the base plate and insert, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed devices.For the patella, a review of complaint history based on the historical data revealed a similar event for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, joint tightness or, patient condition.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
JRNY II CR FEM OX NP LT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key18192558
Report Number1020279-2023-02299
Device Sequence Number7247007
Product Code JWH
UDI-Device Identifier00885556422786
UDI-Public00885556422786
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/01/2025
Device Catalogue Number74021165
Device Lot Number15LM03001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2023
Supplement Date Received by Manufacturer12/13/2023
12/13/2023
Initial Report FDA Received Date11/22/2023
Supplement Report FDA Received Date12/14/2023
12/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PN: 74022223 / LOT: 16HM13628.; PN: 74024832 / LOT: 16GM10471.; PN: 74025641 / LOT: 15MM12126.
Patient Age76 YR
Patient SexFemale
Patient Weight76 KG